Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2007, 9:45 PM CDT for Acadia Parish, Vermilion Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 9, 2007, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Acadia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2474 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 100246 SVRLCH LAC001-113-100330- /O.NEW.KLCH.SV.W.0082.070610T0245Z-070610T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...MERMENTAU...CROWLEY... CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...PECAN ISLAND...KAPLAN...INTRACOASTAL CITY...GUEYDAN...FORKED ISLAND... * UNTIL 1030 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE WAS LOCATED FROM NEAR CROWLEY TO NEAR KAPLAN TO 5 MILES EAST OF INTRACOASTAL CITY...AND MOVING SOUTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KAPLAN BY 950 PM CDT... 9 MILES NORTHWEST OF FORKED ISLAND BY 1005 PM CDT... LAT...LON 2976 9210 3028 9234 3019 9261 2956 9253 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:11 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 9, 9:11 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 911 PM CDT SAT JUN 9 2007 .UPDATE...A BAND OF WEAKENING THUNDERSTORMS MOVING WEST OUT OF THE ATCHAFALAYA BASIN ASSOCIATED WITH AN INVERTED SHORTWAVE WILL MOVE INTO THE REMAINDER OF ACADIANA TONIGHT. RAIN WILL TAPER OFF AFTER MIDNIGHT IN SOUTH CENTRAL LOUISIANA. WILL LEAVE 30 PERCENT POPS UP FOR THAT AREA WITH ANOTHER UPDATE REDUCING THE POPS LATER TONIGHT. WILL LEAVE MENTION OF ISOLATED SHOWERS/TSTMS FOR INTERIOR SE TX AND CENTRAL LOUISIANA TNITE AND KEEP A SILENT 10 PERCENT IN THE GRIDS BUT NO MENTION FOR LOWER SE TX AND SW LA. && .AVIATION...LFT WILL SEE IFR VIS IN TEMPO HVY RAIN FROM WEAKENING TSTMS OVER THE NEXT SEVERAL HOURS. THE REMAINDER OF THE TERMINALS COULD SEE SOME MVFR VIS FROM LIGHT FOG LATE TNITE. && .MARINE...HIGH PRESSURE RIDGE ALOFT SHOULD CONTINUE TO SUPPRESS SHOWERS AND THUNDERSTORM COVERAGE TO LESS THAN 30 PERCENT THROUGH MONDAY. VARIABLE WINDS LESS THAN 10 KNOTS NEAR THE CAMERON JETTY WITH SEAS 2 FEET OR LESS OVER THE REMAINDER OF TONIGHT. WANING CRESCENT MOON 32 PERCENT FULL WITH MOONRISE 226 AM. SUNRISE 612 AM. THE NEXT LOW TIDE WITH PREDICTED LEVEL OF 1.4 FEET AT CAMERON IS AT 506 AM. HIGH TIDE WITH PREDICTED LEVEL OF 1.7 FEET ON SUNDAY MORNING AT 931 AM. TIDES ARE RUNNING ABOUT 0.4 FEET ABOVE PREDICTED LEVELS. WATER TEMPERATURE NEAR THE CAMERON JETTY IS 83 DEGREES. AIR TEMPERATURE SHOULD BOTTOM OUT AT A BALMY 78 DEGREES. && .PREV DISCUSSION... /ISSUED 406 PM CDT SAT JUN 9 2007/ DISCUSSION...DESPITE COPIOUS MOISTURE AND INSTABILITY ACROSS THE AREA SHOWN BY LAPS SOUNDINGS WITH PWATS OF 1.8 INCHES AND SBCAPES AOA 3000J/KG...CONVECTIVE ACTIVITY HAS BEEN QUITE PALTRY AND VERY LIMITED IN COVERAGE. LOOKS LIKE WHAT REMAINS OF SFC FRONT AND A COUPLE OF SHORTWAVES ARE DRIVING THE PRIMARY AREAS OF THUNDERSTORMS...ONE OVER NE TX/NW LA...AND THE OTHER OVER SE LA EASTWARD INTO THE FL PANHANDLE. BOTH NAM AND GFS CONTINUE TO SHOW CONVECTION BACKING INTO EASTERN AND SOUTHEASTERN PARTS OF THE CWA THIS EVENING...BUT GIVEN THEIR OVERZEALOUSNESS WITH QPF OVER THE AREA TODAY AND THAT THIS ACTIVITY IS LARGELY DIURNALLY DRIVEN...WILL CONTINUE WITH SLIGHT CHANCE ONLY. PENDING WHAT HAPPENS TONIGHT...THERE WILL AGAIN BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND STORMS ON SUNDAY INTO THE LOUISIANA PARISHES. WILL HAVE TO SEE WHERE ANY RESIDUAL OUTFLOW BOUNDARIES WIND UP BEFORE CONSIDERING ANYTHING HIGHER THAN A 20 POP. OTHERWISE...RIDGING ALOFT AND AT THE SFC WILL HOLD FIRM THROUGH THE UPCOMING WEEK...BEFORE AN UPPER LOW/TROF DROPS INTO EASTERN TEXAS FOR THE WEEKEND. ENJOY THE HEAT AND HUMIDITY...CAUSE ITS GOING TO BE HERE FOR A WHILE. AVIATION... DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON UNTIL SUNSET. THE BEST CHANCE FOR SHOWER ACTIVITY LOOKS TO BE AT THE KAEX AND KLFT AREAS WHERE LOW LEVEL CONVERGENCE MAY BE A LITTLE BETTER NEAR THE ATCHAFALAYA BASIN. OTHERWISE...EXPECT SCATTERED TO BROKEN CU TO REMAIN AT VFR LEVELS. OVERNIGHT...WITH DECENT LOW LEVEL MOISTURE LINGERING BELOW NOCTURNAL INVERSION...EXPECT SOME LOW CLOUDS AND PATCHY FOG TO DEVELOP THAT WILL LOWER AT TIMES TO THE MVFR RANGE. MARINE...LIGHT AND MAINLY SOUTHERLY WINDS AND RELATIVELY CALM SEAS WILL CONTINUE WITH HIGH PRESSURE AT THE SFC AND ALOFT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 94 75 94 / 10 20 10 10 KBPT 74 93 74 93 / 10 10 10 10 KAEX 73 95 72 95 / 10 20 10 10 KLFT 74 95 74 95 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, Jun 9, 3:56 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CDT SAT JUN 9 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-100900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 356 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT TEMPERATURES THIS AFTERNOON TO RANGE IN THE LOWER 90S AND THIS WILL GIVE US A HEAT INDEX FROM 100 TO 108 TODAY. REMEMBER TO DRINK PLENTY OF FLUIDS TODAY. OTHERWISE...A QUIET WEATHER PATTERN WITH A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERSISTENCE IN THE WEATHER PATTERN OVER THE NEXT WEEK WITH A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON HEAT INDEX TO SOAR ABOVE THE CENTURY MARK. FROM NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 5:52 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 552 PM CDT SAT JUN 9 2007 LAZ028-092330- RAPIDES- 552 PM CDT SAT JUN 9 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN RAPIDES PARISH... AT 550 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER BALL...MOVING SOUTH AT 15 MPH. THIS STORM WILL PASS EAST OF PINEVILLE AND ALEXANDRIA...IN THE VICINITY OF ESLER FIELD...THROUGH 630 PM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:36 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 24 min |
| Jun 9, 10:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Vermilion | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.